NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › POTS › Self-Diagnosis › Reply To: Self-Diagnosis
Tolerance seems to vary between individuals. Modafinil induces its own metabolism over time; it causes the body to become more efficient at getting rid of it.
“After 3 months of daily use, all effects of Waklert have faded slightly. This includes negative effects, as well as the duration of effect, which may support the theory of long-term tolerance being caused by changes to liver enzyme concentrations affecting the metabolism of Modafinil. Most importantly, sustained daytime wakefulness remains, but may best be described as sustained not being asleep. It continues to be effective enough for my uses, but I do not believe it would be effective against sleep deprivation at this point. Following abstinence, the effect of reduced sleep need as well as a reduced daytime wakefulness continues for an additional day. This effect is drastically reduced on the second day without the drug, and eliminated on the third. Abstinence for a full week from last dose, followed by a re-dose, provides limited, increasing effect until the third day of re-dosing. This suggests a CMax is reached within 2-3 days, confirmed in literature, as well as eliminated in the same time frame following chronic use. The effects at this point appear to be the same as those experienced a week prior, suggesting that tolerance is influenced by a medium- or long-term process.”
It is also known to cause ulcers on mucous membranes, which I have unfortunately experienced:
“Waklert produced spots in mouth after the first week of 150mg daily. These appeared to be small, flat, white discolourations, 3-4 in total, spread out within 1″ on the right inner cheek. With no change in dosing, these were observed regularly over the course of a couple days and appeared to disappear. Two mouth ulcers formed in the following days, also on the right inner cheek. After 3 days, these had grown to approximately 1cm each, and a new ulcer formed on the right inner lip. About two days later, or 2 weeks from first dose, the lip-ulcer had grown and merged with one cheek-ulcer to create a 1″ square-shaped ulcer, while the other ulcer did not change in size. Over the course of the next 4 days, one ulcer was discovered at the back of the throat (too high to cause pain during eating) as well as one in the left nostril, which is when the medication was stopped. Specific dates were not recorded after this point. Ulcers did not appear to change in size, however the large 1″ ulcer appeared to be causing significant damage to the tissue as it was forming a noticeable indentation. High-dose curcumin (SLP – oil, phosphatidylcholine, curcumin extract) at approximately 3g/day was taken orally, as well as applied directly to the 1″ ulcer. Assuming linear gains and correct research data written in my notes, this would approach 0.2uM concentration in humans. All ulcers soon retreated, showing only a slight indentation caused by the lone cheek ulcer and a pit accented by discoloured black ridges left by the large ulcer. Curcumin supplementation was dropped to 1g/day, and Waklert restarted as the cheek healed. Concomitant use of both drugs from that point onwards has not produced ulcers. Discontinuation of curcumin for one month ended with the formation of 6 new mouth ulcers, each approximately 1cm in diameter.”
I must stress that Modafinil is explicitly contraindicated for almost everything talked about on this forum. I exacerbates many symptoms we already have. It increases histamine release, and it causes autoimmune reactions/inflammation. In the worst case scenario (very rare) it can cause life-threatening drug rashes. Of course no drug is perfect. One could draw a comparison to antidepressants with possible side-effects of increasing suicidal thoughts. If you are considering taking this drug, it is important that you research its effects and side-effects, and most importantly, learn to recognize a problem before it develops and stop taking it if necessary.
L-Deprenyl (Selegiline) is an irreversible MAO-B inhibitor; it boosts dopamine. It was slightly effective at keeping me awake for maybe a week or two at a time. It’s not for EDS/CFS/etc, it’s for “Parkinson’s disease, depression and senile dementia”. Of course that didn’t stop me from using it until I got Modafinil. Do not take them together, ever. Honestly best to avoid this one altogether unless you’re out of options.
Haven’t noticed anything from DHEA 25mg or 50mg. Just using that to increase my very low DHEAS levels.
Curcumin, I’m using to prevent/reduce mouth ulcers caused by Modafinil. It does have an incredible number of other uses, most related to reducing inflammation. It’s worth mentioning, but I’m much too tired to do it any justice right now.
I hope that helps you!